MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN 11MM DISPOSBL PERFORATR; DISPOSABLE PERFORATORS

INTEGRA LIFESCIENCES MANSFIELD CODMAN 11MM DISPOSBL PERFORATR; DISPOSABLE PERFORATORS
Catalog Number 261222
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported: "during the surgical procedure, when perforator (id 261222) is assembled in the coupling, it is evident that it is unadjusted (loose).The surgeon performs the adjustment manually.When performing the burr perforation, the drill does not perform the blocking when passing the bone table and continues until the dura of the patient." no patient injury reported and the event led to less than 30 minutes surgical delay.The drill was an electric pidrive engine (stryker).The drill clicked into place on the drill and it was heard when assembling it with the coupling and the bit.Recommended resource tests being performed between each hole and several tests were carried out at the time of finishing assembling the coupler with the motor and configuring the console.The surgeon performed the craniotomy at a 90 degree angle.At all times, they tried to maintain the angle, however the drill became dislodged from the coupling at the beginning of the craniotomy process and had to be rearranged.They confirmed that constant pressure was maintained at all times.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The perforator (id 261222) was returned for evaluation.Device history record (dhr)- there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - the perforator unit was inspected using the unaided eye.Product had a destroyed eo label, likely from getting wet, but no other observed anomalies.The "ifu" testing procedure was performed with no observed anomalies.Functional testing was performed using the same protocol it underwent at finished goods testing prior to release.The unit was found to perform as intended and fulfilled the acceptance criteria.Root cause analysis- the root cause is undetermined and was unable to be confirmed in the complaint evaluation.The potential causes of failure include: user misuse.

Brand Name
CODMAN 11MM DISPOSBL PERFORATR
Common Device Name
DISPOSABLE PERFORATORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17745379
Report Number3014334038-2023-00156
Device Sequence Number20158153
Product Code HBF
UDI-Device Identifier10381780513605
UDI-Public10381780513605
Combination Product (Y/N)N
PMA/510(K) Number
K071931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number261222
Device Lot Number7221976
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale